MAUDE Adverse Event Report: DEPUY MITEK LLC US RIGIDFIX FEMROD B/T/B 11MM *EA; BONENAIL GUIDEWIRE

DEPUY MITEK LLC US RIGIDFIX FEMROD B/T/B 11MM *EA; BONENAIL GUIDEWIRE
Catalog Number 213711
Medical Device Problem Code Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/25/2013
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Evaluation statement: the complaint device was received and evaluated.Visual observation confirms that the femoral rod is stuck on the guide frame and the thumb screw is broke.However the broken thumbscrew is not returned.This type of failure is typically observed when the thumbscrew is tightened too much causing it to snap and break when external force is applied such as malleting in this case.Furthermore, no lot numbers were supplied which precludes conducting a batch history review or a lot specific search in the complaints handling system.At this point in time, no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The sales rep reported the thumbscrew on the customers rigidfix btb femoral guide frame broke off while malleting into the device during an acl procedure.He stated this caused the customers rigidfix btb femoral 11mm rod to get stuck in the device and could not be removed.The surgeon was finished with the device at this point of the procedure and complete the case with no patient consequences or delays.

Common Device Name
BONENAIL GUIDEWIRE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key7687412
Report Number1221934-2018-51298
Device Sequence Number13611683
Product Code FZX
UDI-Device Identifier10886705003051
UDI-Public10886705003051
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/25/2013
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number213711
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/05/2013
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/25/2013
Initial Report FDA Received Date07/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1